Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Asymptotic behavior of Fourier transforms of self-similar measures

Author: Tian-You Hu
Journal: Proc. Amer. Math. Soc. 129 (2001), 1713-1720
MSC (2000): Primary 42A38; Secondary 28A80.
Published electronically: November 3, 2000
MathSciNet review: 1814101
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


Let $\mu $ be a self-similar probability measure on $\mathbb{R}$ satisfying $ \mu =\sum_{j=1}^mp_j\mu \circ F_j^{-1},$ where $F_j(x)=\rho x+a_j,$ $0<$ $ \rho <1,$ $a_j\in \mathbb{R},$ $p_j>0$ and $\sum_{j=1}^mp_j=1.$ Let $\hat{\mu} (t)$ be the Fourier transform of $\mu .$ A necessary and sufficient condition for $\hat{\mu}(t)$ to approach zero at infinity is given. In particular, if $a_j=j$ and $p_j=1/m$ for $j=1,...,m,$ then $\lim \sup_{t\rightarrow \infty }\vert\hat{\mu}(t)\vert>0$ if and only if $\rho ^{-1}$ is a PV-number and $\rho ^{-1}$ is not a factor of $m$. This generalizes the corresponding theorem of Erdös and Salem for the case $m=2.$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42A38, 28A80.

Retrieve articles in all journals with MSC (2000): 42A38, 28A80.

Additional Information

Tian-You Hu
Affiliation: Department of Mathematics, University of Wisconsin-Green Bay, Green Bay, Wisconsin 54311

PII: S 0002-9939(00)05709-9
Keywords: Fourier transform, PV-number, self-similar measure
Received by editor(s): August 6, 1999
Received by editor(s) in revised form: September 16, 1999
Published electronically: November 3, 2000
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia